Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 107, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 6, 2012, 11:55 PM CDT for Barton County, Missouri. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2012, 11:55 PM CDT (04:55 UTC)
- Expired
- May 7, 2012, 12:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Barton County, MO
The radar
The Springfield radar (KSGF), 79 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 12:10 AM CDT | HAIL 0.5 | 2 N Lamar, MO | DIME SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
556
WUUS53 KSGF 070455
SVRSGF
MOC011-070530-
/O.NEW.KSGF.SV.W.0107.120507T0455Z-120507T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 PM CDT SUN MAY 6 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BARTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1230 AM CDT
* AT 1153 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
LAMAR...AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
LAMAR...LAMAR HEIGHTS...IRWIN AND MILFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3764 9408 3754 9407 3747 9408 3744 9441
3759 9446
TIME...MOT...LOC 0456Z 256DEG 16KT 3752 9438
HAIL...1.00IN
WIND...60 MPH
$$
HATCH1 follow-up statement
357
WWUS53 KSGF 070522
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1222 AM CDT MON MAY 7 2012
MOC011-070532-
/O.EXP.KSGF.SV.W.0107.000000T0000Z-120507T0530Z/
BARTON MO-
1222 AM CDT MON MAY 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARTON COUNTY
WILL EXPIRE AT 1230 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3764 9408 3754 9407 3747 9408 3744 9441
3759 9446
TIME...MOT...LOC 0522Z 256DEG 16KT 3755 9424
$$
FOSTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 11:52 PM CDT, 3 minutes earlier.
Area forecast discussion, May 6, 11:52 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1152 PM CDT SUN MAY 6 2012
...UPDATE TO AVIATION...
.UPDATE...
/ISSUED 935 PM CDT SUN MAY 6 2012/
CONVECTION CONTINUED TO EXPAND FROM EAST CENTRAL INTO SOUTH
CENTRAL KANSAS ALONG A SLOWLY ADVANCING COLD FRONT. CONVECTION
ALSO CONTINUED ACROSS CENTRAL MISSOURI ALONG THE INTERSTATE 70
CORRIDOR BUT THIS ACTIVITY WAS SHOWING A WEAKENING TREND.
EXPECT THE THUNDERSTORMS ACROSS KANSAS TO CONTINUE TO DEVELOP AND
CONGEAL INTO A LINEAR COMPLEX OVER THE NEXT FEW HOURS. THIS
DEVELOPMENT WILL BE AIDED BY A DEVELOPING 25-30 KT LOW LEVEL JET
AND THE APPROACH OF A MID LEVEL DISTURBANCE. THESE STORMS ARE
CURRENTLY WITHIN AN AXIS OF MODERATE TO STRONG INSTABILITY BUT
THE AIR MASS TO THE EAST ACROSS THE OZARKS HAS STABILIZED
CONSIDERABLY. WITH THE WEAK SHEAR PROFILES THE RISK OF SEVERE
STORMS WILL BE LOCALIZED AND CONFINED TO AREAS MAINLY WEST OF A
JOPLIN TO OSAGE BEACH LINE.
EXPECT THE STORMS TO BECOME INCREASINGLY ELEVATED AS THEY SPREAD
INTO THE MISSOURI OZARKS OVERNIGHT BUT THE RISK OF AN ISOLATED SEVERE
STORM CANNOT BE RULED OUT.
OF MORE CONCERN THE REMAINDER OF TONIGHT WILL BE THE POTENTIAL
FOR HEAVY RAINFALL AND LOCALIZED FLOODING. THE DEVELOPING LOW
LEVEL JET ALONG WITH INCREASING UPPER LEVEL DIVERGENCE OVERNIGHT
INTERACTING WITH THE SAGGING FRONT WILL BE CONDUCIVE TO CONTINUED
THUNDERSTORM DEVELOPMENT. THE RELATIVELY SLOW MOVEMENT AND
POTENTIAL TRAINING OF THE STORMS... AND A MOISTURE RICH AIR MASS
WILL RESULT IN AREAS OF HEAVY RAINFALL AND THE POTENTIAL FOR
FLOODING.
A FLASH FLOOD WATCH WILL BE ISSUED FOR OVERNIGHT INTO EARLY MONDAY
MORNING ACROSS EXTREME SOUTHEAST KANSAS INTO FAR SOUTHWEST AND
CENTRAL MISSOURI.
FOSTER
&&
.DISCUSSION...
FOR TONIGHT...COLD FRONT WILL BE SLOWER TO MOVE INTO THE
AREA...BUT WILL BE THE SECONDARY FOCUS FOR STRONG TO SEVERE
CONVECTION WITH THIS SYSTEM. IN ADDITION...A WEAK SHORTWAVE WILL
TRACK EAST-NORTHEAST OUT OF OKLAHOMA THIS AFTERNOON INTO WESTERN
MISSOURI THIS EVENING INTO THE OVERNIGHT HOURS. THE SHORTWAVE AND
COLD FRONT WILL INTERACT WITH AN UNSTABLE ENVIRONMENT TO PRODUCE
STRONG TO SEVERE STORMS. SHEAR VALUES LOOK TO BE ON THE WEAK SIDE
HOWEVER WITH THE STRONG INSTABILITY AND LARGE THETA-E DIFFERENCES
WILL SEE A THREAT FOR DOWNBURSTS ALONG WITH LARGE HAIL. SEVERE
RISKS WILL BEGIN TO WEAKEN TOWARDS THE LATE EVENING INTO THE
OVERNIGHT HOURS AS THE INSTABILITY DIMINISHES.
THERE WILL ALSO BE A RISK OF TRAINING STORMS TONIGHT ALONG THE
FRONT AND COULD SEE SOME FLASH FLOODING DEVELOP IF THIS
OCCURS...ESPECIALLY OVER SOUTHEAST KANSAS INTO WEST CENTRAL
MISSOURI WHICH HAD THE HEAVIEST RAINFALL WITH THE PAST SYSTEM.
THUNDERSTORM CHANCES WILL CONTINUE INTO MONDAY AS THE FRONT WILL
SLOWLY TRACKS SOUTHEAST THROUGH THE AREA. THERE WILL REMAIN A RISK
OF SEVERE STORMS OVER SOUTH CENTRAL MISSOURI...ESPECIALLY DURING
THE LATE MORNING AND AFTERNOON HOURS WHERE THE INSTABILITY WILL
INCREASE AHEAD OF THE FRONT.
THE FRONT SHOULD CLEAR THE AREA BY MONDAY NIGHT WITH A STRONG
UPPER LEVEL TROUGH EXPECTED TO SWING SOUTHEAST THROUGH THE AREA
TUESDAY NIGHT AND WEDNESDAY. THIS SHOULD BRING A COOLER AND DRIER
AIR MASS TO THE AREA. NORTHWEST FLOW ALOFT WILL ESTABLISH OVER THE
FORECAST AREA FOR A GOOD PORTION OF THE REMAINDER OF THE WEEK
WHICH SHOULD KEEP THE COOLER TEMPERATURES OVER THE REGION.
THE NEXT SYSTEM TO AFFECT THE AREA WILL ARRIVE FRIDAY NIGHT INTO
THE WEEKEND WHICH WILL BRING THE NEXT CHANCE OF THUNDERSTORMS.
LINDENBERG
&&
.AVIATION...
FOR THE 06Z TAFS...
MAIN CONCERN WILL BE TSRA THAT CONTINUES TO DEVELOP NORTH AND WEST
OF THE TERMINALS EARLY THIS MORNING. THIS CONVECTION WILL DROP
SOUTHEAST THROUGH THE OVERNIGHT...AFFECTING THE TERMINALS FROM THE
PREDAWN THROUGH EARLY MORNING HOURS. MVFR AND BRIEF PERIODS OF IFR
WILL BE POSSIBLE WITH THE HEAVIEST STORMS.
TSRA SHOULD GRADUALLY CLEAR THE TERMINALS DURING THE MID MORNING TO
EARLY AFTERNOON HOURS ON MONDAY...WITH SKIES EVENTUALLY CLEARING
BY LATE TOMORROW EVENING.
BOXELL
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 10 AM CDT MONDAY FOR MOZ055>057-066>069-
077>080-088-089-093-094-101.
KS...FLASH FLOOD WATCH UNTIL 10 AM CDT MONDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, May 6, 10:26 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1026 PM CDT SUN MAY 6 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080330- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1026 PM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS ALONG A SOUTHWARD MOVING COLD FRONT WILL SPREAD INTO THE OUTLOOK AREA DURING THE LATE EVENING AND OVERNIGHT HOURS. THESE STORMS WILL INITIALLY IMPACT EXTREME SOUTHEAST KANSAS AND CENTRAL MISSOURI...OR AREAS NORTHWEST OF A LINE FROM JOPLIN TO OSAGE BEACH BY 1 AM...THEN SPREAD INTO THE MISSOURI OZARKS OVERNIGHT. A FEW OF THESE STORMS MAY PRODUCE LARGE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION...THESE STORMS WILL PRODUCE TORRENTIAL RAINFALL RATES WITH AMOUNTS IN EXCESS OF TWO INCHES POSSIBLE. THIS EXCESSIVE RAINFALL COULD LEAD TO FLASH FLOODING...ESPECIALLY NORTHWEST OF A LINE FROM ANDERSON...TO BOLIVAR...TO ELDON WHERE A FLASH FLOOD WATCH IS IN EFFECT OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL CONTINUE INTO THE DAY ON MONDAY...ESPECIALLY EAST OF U.S. 65. A FEW STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THROUGH TONIGHT DUE TO THE LOCALIZED NATURE OF ANY SEVERE WEATHER. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, May 6, 6:43 PM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
643 PM CDT SUN MAY 6 2012
MOZ056-070015-
MORGAN MO-
643 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORGAN COUNTY UNTIL 715
PM CDT...
AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF STOVER...OR 15 MILES SOUTHWEST
OF VERSAILLES...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE STOVER AND VERSAILLES.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3846 9274 3823 9293 3823 9295 3819 9299
3820 9302 3821 9299 3823 9301 3827 9304
3827 9308 3854 9307
TIME...MOT...LOC 2343Z 203DEG 19KT 3832 9304
HATCHSpecial weather statement, May 6, 11:01 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1101 PM CDT SUN MAY 6 2012
MOZ066-067-078-070430-
CEDAR MO-ST. CLAIR MO-VERNON MO-
1101 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VERNON...NORTHWESTERN
CEDAR AND WEST CENTRAL ST. CLAIR COUNTIES UNTIL 1130 PM CDT...
AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WALKER...OR 9 MILES WEST OF EL DORADO
SPRINGS...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE EL DORADO SPRINGS...NEVADA...SCHELL CITY
AND WALKER.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3806 9412 3804 9411 3804 9407 3811 9406
3814 9402 3789 9381 3773 9429 3786 9437
TIME...MOT...LOC 0402Z 244DEG 22KT 3788 9417
HATCHSpecial weather statement, May 6, 11:29 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1129 PM CDT SUN MAY 6 2012
KSZ097-MOZ066-077-070500-
CRAWFORD KS-BARTON MO-VERNON MO-
1129 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAWFORD...
NORTHWESTERN BARTON AND SOUTHWESTERN VERNON COUNTIES UNTIL MIDNIGHT
CDT...
AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR OSKALOOSA...OR 8 MILES WEST OF VERDELLA...
MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS
STORM.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3768 9471 3767 9462 3774 9462 3789 9438
3766 9422 3754 9464 3767 9472
TIME...MOT...LOC 0430Z 247DEG 12KT 3765 9458
HATCHSpecial weather statement, May 6, 11:52 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1152 PM CDT SUN MAY 6 2012
MOZ077-070530-
BARTON MO-
1152 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BARTON COUNTY UNTIL 1230
AM CDT...
AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR IANTHA...OR 7 MILES SOUTH OF VERDELLA...
MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE LAMAR.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3759 9449 3764 9408 3750 9407 3747 9408
3739 9445
TIME...MOT...LOC 0453Z 240DEG 18KT 3751 9439
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 9:51 PM CDT | Flash Flood Watch | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 10 more | 7 hr |
| May 6, 11:01 PM CDT | Special Weather Statement | SGF | Vernon | 29 min |
| May 6, 11:06 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 24 min |
| May 6, 11:29 PM CDT | Special Weather Statement | SGF | Vernon | 31 min |
| May 6, 11:38 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 24 min |
| May 6, 11:40 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 6 hr |
| May 6, 11:52 PM CDT | Special Weather Statement | SGF | Barton | 38 min |
| May 7, 12:54 AM CDT | Flash Flood Warning | SGF | Barton | 5 hr |
| May 7, 1:04 AM CDT | River Flood Warning | SGF | Vernon | 43 hr |
| May 7, 2:15 AM CDT | Special Weather Statement | SGF | McDonald | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.